Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 49, NWS Huntsville, AL

August 14, 2010Franklin County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 14, 2010, 7:52 PM CDT for Franklin County, Alabama. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2010, 7:52 PM CDT (00:52 UTC)
Expired
Aug 14, 2010, 9:24 PM CDT
In force
92 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2773 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1804 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS54 KHUN 150052
FFWHUN
ALC059-150245-
/O.NEW.KHUN.FF.W.0049.100815T0052Z-100815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
752 PM CDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 945 PM CDT

* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING DUE TO VERY HEAVY RAINFALL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POGO...
  PLEASANT SITE...HALLTOWN...DEMPSEY...ATWOOD...VINA...RED BAY AND
  HODGES.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3448 8816 3448 8815 3458 8814 3457 8788
      3431 8790 3432 8816 3433 8817

$$

CA
2 follow-up statements
019 
WGUS74 KHUN 150143
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
843 PM CDT SAT AUG 14 2010

ALC059-150245-
/O.CON.KHUN.FF.W.0049.000000T0000Z-100815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
843 PM CDT SAT AUG 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN FRANKLIN COUNTY...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POGO...
PLEASANT SITE...HALLTOWN...DEMPSEY...ATWOOD...VINA...RED BAY AND
HODGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3448 8816 3448 8815 3458 8814 3457 8788
      3431 8790 3432 8816 3433 8817

$$

CA
689 
WGUS74 KHUN 150224
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
924 PM CDT SAT AUG 14 2010

ALC059-150233-
/O.CAN.KHUN.FF.W.0049.000000T0000Z-100815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
924 PM CDT SAT AUG 14 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FRANKLIN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING
MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...
THE FLASH FLOOD WARNING HAS BEEN CANCELED.

MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS ARE POSSIBLE...DUE
TO RECENT RAINFALL RUNOFF OF THIS STORM. STANDING WATER ON AREA
HIGHWAYS MAY CAUSE HYDROPLANING...WITH A LOSS OF VEHICLE CONTROL
POSSIBLE.

ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN INCH WILL BE 
POSSIBLE THROUGH MIDNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS 
ACROSS NORTHWEST ALABAMA.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3448 8816 3448 8815 3458 8814 3457 8788
      3431 8790 3432 8816 3433 8817

$$

CA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:53 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 14, 6:53 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 PM CDT SAT AUG 14 2010

.UPDATE...
00Z AVIATION FORECAST.

&&

.AVIATION...
SCATTERED CONVECTION ACROSS THE AREA SHOULD BECOME MORE ISOLATED AS
THE EVENING PROGRESSES...WITH THE STRONGER STORMS CAPABLE OF WIND
GUSTS NEARING 50 KNOTS EARLY IN THE EVENING. OTHERWISE...A 5-10 KNOT
SE FLOW WILL BECOME LIGHT/VARIABLE DURING THE OVERNIGHT. FOG/MIST
DEVELOPMENT IS POSSIBLE BEFORE DAWN SUNDAY...ESPECIALLY AT THE KHSV
AIRPORT WHICH WAS AFFECTED BY A SHOWER RECENTLY. VFR WEATHER SHOULD
RETURN BY 14Z ACROSS THE AREA SUN MORNING. STRONG DAYTIME HEATING
AND NUMEROUS BOUNDARIES WILL BRING MORE TCU/CB FOR THE PREVAILING
SUN AFTERNOON. CHANCES FOR CONVECTION TOO LOW TO INCLUDE VCTS AT
THIS TIME.

&&

.DISCUSSION...  /ISSUED 315 PM CDT SAT AUG 14 2010/
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE THE
TENNESSEE VALLEY IS WEDGED BETWEEN A DECAYING TROPICAL SYSTEM AND A
COLD FRONT DRIFTING TOWARD THE AREA FROM THE NORTHWEST.
UNFORTUNATELY...THE COLD FRONT IS WELL NORTHWEST OF HERE...AND THE
AREA WILL REMAIN UNDER THE INFLUENCE OF THE SOUPY AIRMASS FOR THE
SHORT TERM. THIS AFTERNOONS CONVECTIVE POTENTIAL LOOKED PROMISING
EARLY THIS MORNING...BUT HAS REALLY FAILED TO MATERIALIZE ACROSS THE
AREA...WITH GENERALLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA. AS A RESULT...TEMPERATURES ARE AGAIN HOT...IN THE MID
90S...WITH HEAT INDEX VALUES AS HIGH AS 108 IN THE SHOALS.

FOR TONIGHT...THE REMNANT TROPICAL SYSTEM WILL REMAIN LARGELY
STATIONARY...BUT WITH THE LOSS OF DAYTIME HEATING...MOST OF THE
CONVECTION SHOULD DISSIPATE. HOWEVER...GIVEN THE TROPICAL NATURE OF
THE AIRMASS...CANNOT RULE OUT SOME DEVELOPMENT THROUGH THE
OVERNIGHT...SO HAVE RETAINED 20 POPS. TEMPERATURES WILL BE IN THE
MID 70S...WITH SOME PATCHY FOG POSSIBLE LATE TONIGHT AS WINDS
DECOUPLE.

SUNDAY WILL BE GENERALLY SIMILAR TO TODAY IN TERMS OF SENSIBLE
WEATHER...WITH ISOLATED/WIDELY SCATTERED THUNDERSTORMS DEVELOPING IN
THE AFTERNOON. WITH PWATS PROGGED AOA 2 INCHES THROUGH THE
DAY...EXPECT ANY STORM THAT DEVELOPS TO DROP LOCALLY HEAVY
RAINFALL...IN ADDITION TO GUSTY WINDS IN THE STRONGEST STORMS. AS IT
HAS BEEN SINCE THE MIDDLE OF JULY...HEAT WILL AGAIN BE A CONCERN AS
TEMPERATURES QUICKLY ROCKET INTO THE MID/UPPER 90S AND DEWPOINTS
REMAIN IN THE MID 70S. THE HEAT ADVISORY WAS EXPANDED EAST INTO
LINCOLN...MOORE...AND CULLMAN COUNTIES THIS MORNING...AND THIS
GENERALLY LINES UP WELL WITH EXPECTED MAX HEAT INDEX VALUES
TOMORROW.

MUCH OF THE WEEK WILL BE UNSETTLED ACROSS THE TENNESSEE VALLEY AS
THE TROPICAL SYSTEM SLIDES SOUTH AND THEN GETS SHUNTED NORTHEASTWARD
BY MIDWEEK AS A SHORTWAVE MOVES THROUGH IN THE NORTHERN STREAM. THE
COLD FRONT CURRENTLY ACROSS THE MIDWEST WILL WASH OUT NEAR THE TN/AL
LINE...GENERATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
WEEK. THESE SCATTERED THUNDERSTORMS SHOULD BRING SOME NEEDED
RAINFALL TO MOST LOCATIONS...AND WILL BRING A WELCOME "COOL" TREND
TO AFTERNOON HIGH TEMPERATURES.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
     LIMESTONE...MADISON...MORGAN.

TN...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
     LINCOLN...MOORE.

&&

AVIATION...RSB
DISCUSSION...JLL
Hazardous weather outlook, Aug 14, 11:30 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 AM CDT SAT AUG 14 2010

ALZ001>010-016-TNZ076-096-097-150600-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1130 AM CDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE REMNANTS OF A TROPICAL LOW WILL DRIFT SLOWLY EAST ACROSS
CENTRAL ALABAMA TODAY. THIS WILL AID IN THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS NORTHEAST
ALABAMA THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF ANY DEVELOPING
STORMS...LOCALLY HEAVY RAINFALL IS POSSIBLE. ELSEWHERE ACROSS THE
REGION...ACTIVITY WILL BE MUCH MORE ISOLATED IN NATURE.

ANOTHER HOT AFTERNOON IS IN STORE FOR THE AREA...WITH HEAT INDEX
READINGS CLIMBING INTO THE 105 TO 110 DEGREE RANGE WEST OF A
FAYETTEVILLE TO HUNTSVILLE TO CULLMAN LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AS THE REMNANTS OF TROPICAL DEPRESSION 5 SHIFT FURTHER SOUTHEAST ON
SUNDAY...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE. LOCALLY
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE WITH ANY STRONGER
STORMS. HEAT INDEX VALUES WILL AGAIN CLIMB TO BETWEEN 105 AND 110
DEGREES ON SUNDAY...MAINLY WEST OF INTERSTATE 65.

BEYOND SUNDAY...THE UNSETTLED PATTERN IS EXPECTED TO CONTINUE INTO
THE UPCOMING WORK WEEK WITH VERY WARM CONDITIONS AND ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 5:26 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
526 PM CDT SAT AUG 14 2010

ALZ005>007-142315-
LIMESTONE-MADISON-MORGAN-
526 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 615 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRIANA...OR 5 MILES SOUTH OF MADISON...
MOVING SOUTHWEST AT 10 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRIANA.
  MOORESVILLE.
  VALHERMOSO SPRINGS.
  PRICEVILLE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3466 8660 3443 8667 3455 8698 3473 8680
TIME...MOT...LOC 2226Z 027DEG 7KT 3461 8675

CA
Special weather statement, Aug 14, 5:49 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
549 PM CDT SAT AUG 14 2010

TNZ076-096-142330-
LINCOLN-MOORE-
549 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
630 PM CDT...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 10 MILES NORTHWEST OF
LYNCHBURG...MOVING SOUTHEAST AT 5 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOWELL.
  BELLEVILLE.
  BOONEVILLE...MIMOSA.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3543 8625 3540 8626 3538 8624 3538 8627
      3537 8624 3534 8625 3533 8624 3510 8651
      3528 8672 3533 8667 3535 8660 3538 8659
      3537 8648 3534 8644 3534 8642 3542 8628
TIME...MOT...LOC 2249Z 312DEG 4KT 3535 8652

CA
Special weather statement, Aug 14, 6:25 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT SAT AUG 14 2010

ALZ005-TNZ096-150015-
LIMESTONE-LINCOLN-
625 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND LINCOLN COUNTIES
UNTIL 715 PM CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEGGTOWN...OR 12 MILES NORTH OF ATHENS...
MOVING SOUTHEAST AT 5 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CASH POINT.
  ELKMONT...ARDMORE.
  BLANCHE.
  HOLLAND GIN...BETHEL.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3509 8663 3500 8672 3499 8678 3493 8678
      3492 8679 3484 8702 3500 8718 3501 8716
      3500 8684 3519 8683 3523 8682
TIME...MOT...LOC 2325Z 329DEG 4KT 3496 8701

CA
Special weather statement, Aug 14, 7:13 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT SAT AUG 14 2010

ALZ001-005-150045-
LAUDERDALE-LIMESTONE-
713 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND LIMESTONE COUNTIES
UNTIL 745 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MT ROZELL...OR 14 MILES NORTHWEST OF
ATHENS...MOVING SOUTHEAST AT 5 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LEGGTOWN.
  CAIRO.
  CARTWRIGHT.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8728 3501 8703 3500 8702 3485 8699
      3484 8723 3500 8735 3502 8731
TIME...MOT...LOC 0013Z 317DEG 6KT 3494 8714

CA
Special weather statement, Aug 14, 7:16 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
716 PM CDT SAT AUG 14 2010

ALZ003-150100-
FRANKLIN-
716 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 800 PM
CDT...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POGO...OR NEAR RED BAY...MOVING SOUTHEAST AT
5 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED BAY.
  HALLTOWN.
  VINA...DEMPSEY.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3457 8814 3458 8811 3458 8809 3458 8800
      3457 8799 3457 8794 3455 8768 3431 8773
      3432 8811 3433 8817
TIME...MOT...LOC 0016Z 317DEG 6KT 3450 8811

CA
Special weather statement, Aug 14, 7:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
742 PM CDT SAT AUG 14 2010

ALZ001-004-005-150130-
LAUDERDALE-LAWRENCE-LIMESTONE-
742 PM CDT SAT AUG 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE AND
LIMESTONE COUNTIES UNTIL 830 PM CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAIRO...OR 13 MILES NORTHWEST OF ATHENS...
MOVING SOUTH AT 10 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROGERSVILLE.
  OLIVER.
  COXEY.
  RIPLEY.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3496 8708 3468 8705 3470 8734 3497 8726
TIME...MOT...LOC 0042Z 000DEG 8KT 3487 8719

CA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:13 PM CDTSpecial Weather StatementHUNLimestone32 min
Aug 14, 7:16 PM CDTSpecial Weather StatementHUNFranklin44 min
Aug 14, 7:42 PM CDTSpecial Weather StatementHUNLimestone48 min
Aug 14, 8:00 PM CDTSpecial Weather StatementHUNFranklin45 min
Aug 14, 9:09 PM CDTSpecial Weather StatementHUNLauderdale51 min
Aug 14, 9:11 PM CDTSpecial Weather StatementHUNLimestone49 min
Aug 14, 9:29 PM CDTSpecial Weather StatementHUNLauderdale31 min
Aug 14, 10:01 PM CDTSpecial Weather StatementHUNColbert44 min
Aug 14, 10:13 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale47 min
Aug 14, 11:00 PM CDTSpecial Weather StatementHUNColbert, Franklin45 min
Aug 15, 1:08 PM CDTExcessive Heat WarningHUNColbert, Franklin, Lauderdale7 hr
Aug 15, 1:35 PM CDTSpecial Weather StatementHUNJackson40 min
Aug 15, 2:32 PM CDTSpecial Weather StatementHUNCullman43 min
Aug 15, 2:36 PM CDTSpecial Weather StatementHUNJackson39 min
Aug 15, 2:41 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan38 min
Aug 15, 4:07 PM CDTSpecial Weather StatementHUNLauderdale, Limestone38 min
Aug 15, 4:47 PM CDTSpecial Weather StatementHUNLawrence43 min
Aug 15, 4:52 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence, Morgan38 min
Aug 15, 5:06 PM CDTSevere Thunderstorm WarningHUNLauderdale24 min
Aug 15, 5:28 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan32 min
Aug 15, 5:39 PM CDTSpecial Weather StatementHUNColbert36 min
Aug 15, 5:50 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin25 min
Aug 15, 5:55 PM CDTSpecial Weather StatementHUNCullman50 min
Aug 15, 6:15 PM CDTSevere Thunderstorm WarningHUNFranklin15 min

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.